Alert archive / Florida / Coastal Flood Statements in 2007

Coastal Flood Statement 1, NWS Key West, FL

May 16, 2007Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at May 16, 2007, 11:35 AM EDT for Monroe County, Florida. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
May 16, 2007, 11:35 AM EDT (15:35 UTC)
Expired
May 18, 2007, 5:00 PM EDT
In force
53 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KKEY 161535
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1135 AM EDT WED MAY 16 2007

...MINOR COASTAL OVERFLOW EXPECTED AROUND TIMES OF HIGH TIDE TODAY
THROUGH FRIDAY...

FLZ076>078-162300-
/O.NEW.KKEY.CF.S.0001.070516T1535Z-070517T1500Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1135 AM EDT WED MAY 16 2007

THE COINCIDENCE IN TIME OF A NEW MOON AND A LUNAR PERIGEE HAVE
CONTRIBUTED TO ABOVE NORMAL TIDES AROUND THE FLORIDA KEYS DURING THE
LAST FEW DAYS. AT THE TIME OF HIGH TIDE THIS MORNING...WATER LEVELS
WERE RECORDED AT 2 TO 3 FEET ABOVE MEAN LOWER LOW WATER ACROSS THE
FLORIDA KEYS. MINOR COASTAL FLOODING BEGINS IN SOME LOCATIONS IN THE
KEYS WITH WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER. HIGH
TIDE AND PEAK WATER LEVELS OCCURRED EARLIER THIS MORNING BETWEEN 8
AND 10 AM.

SIMILAR WATER LEVELS ARE EXPECTED ON THURSDAY MORNING AND FRIDAY
MORNING...FOR A COUPLE OF HOURS EITHER SIDE OF THE TIMES OF HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL BE AT 1020 AM
THURSDAY...AND AT 1108 AM FRIDAY.

AT VACA CUT...THE HIGHER HIGH TIDE WILL BE AT 909 AM THURSDAY...AND
AT 957 AM FRIDAY.

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE HIGHER
HIGH TIDE WILL BE AT 950 AM THURSDAY...AND AT 1041 AM FRIDAY.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS IN
SOME OF THE CHANNELS BETWEEN THE KEYS BETWEEN TIMES OF HIGH AND LOW
TIDE. A FEW OF THE CHANNELS WITH HIGHEST CURRENT SPEED INCLUDE MOSER
CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL
NEAR FORT ZACHARY TAYLOR STATE PARK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE
NORMAL TIDES.

$$

K. KASPER
6 follow-up statements
000 
WHUS42 KKEY 162300
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
700 PM EDT WED MAY 16 2007

...MINOR COASTAL OVERFLOW EXPECTED AROUND TIMES OF HIGH TIDE THURSDAY AND
FRIDAY...

FLZ076>078-171000-
/O.CON.KKEY.CF.S.0001.000000T0000Z-070517T1500Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
700 PM EDT WED MAY 16 2007

THE COINCIDENCE IN TIME OF A NEW MOON AND A LUNAR PERIGEE WILL
CONTRIBUTE TO ABOVE NORMAL TIDES AROUND THE FLORIDA KEYS THURSDAY AND
FRIDAY. WATER LEVELS SHOULD BE 2 TO 3 FEET ABOVE MEAN LOWER LOW
WATER ACROSS THE FLORIDA KEYS THURSDAY AND FRIDAY. MINOR COASTAL
FLOODING WILL OCCUR AT SOME LOCATIONS IN THE KEYS WITH WATER LEVELS
NEAR 3 FEET ABOVE MEAN LOWER LOW WATER. SIMILAR WATER LEVELS ARE
EXPECTED THURSDAY MORNING AND FRIDAY MORNING...FOR A COUPLE OF HOURS
ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1020 AM
THURSDAY MORNING...AND AT 1108 AM FRIDAY MORNING.

AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 909 AM THURSDAY
MORNING...AND AT 957 AM FRIDAY MORNING.

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE
HIGHER HIGH TIDE WILL OCCUR AT 950 AM THURSDAY MORNING...AND AT 1041
AM FRIDAY MORNING. 

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS
IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA
HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY
TAYLOR STATE PARK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
BS
000 
WHUS42 KKEY 171004
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT THU MAY 17 2007

...MINOR COASTAL OVERFLOW EXPECTED AROUND TIMES OF HIGH TIDE 
TODAY AND FRIDAY...

FLZ076>078-171800-
/O.EXT.KKEY.CF.S.0001.000000T0000Z-070518T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
600 AM EDT THU MAY 17 2007

THE COINCIDENCE OF A NEW MOON ON MAY 16TH...WITH A LUNAR 
PERIGEE...WHEN THE MOON IS CLOSEST TO EARTH...ON MAY 15TH...HAS 
CONTRIBUTED TO ABOVE NORMAL TIDES AROUND THE FLORIDA KEYS. TIDE 
OBSERVATIONS CONTINUE TO BE ABOUT 1 FOOT ABOVE EXPECTED. HIGH TIDES 
WILL CONTINUE ABOUT 2 TO 3 FEET ABOVE MEAN LOWER LOW WATER ACROSS 
THE FLORIDA KEYS FOR THE NEXT COUPLE OF DAYS. MINOR COASTAL FLOODING 
WILL OCCUR AT SOME LOCATIONS IN THE KEYS WITH WHEN WATER LEVELS ARE 
NEAR 3 FEET ABOVE MEAN LOWER LOW WATER. TIDES ABOUT 3 FEET ABOVE 
MEAN LOWER LOW WATER ARE EXPECTED THIS MORNING AND FRIDAY 
MORNING...FOR A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF 
HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1020 AM 
THIS MORNING...AND AT 1108 AM FRIDAY MORNING.

AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 909 AM THIS
MORNING...AND AT 957 AM FRIDAY MORNING.

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE
HIGHER HIGH TIDE WILL OCCUR AT 950 AM THIS MORNING...AND AT 1041
AM FRIDAY MORNING. 

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS
IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE 
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER 
CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL 
NEAR FORT ZACHARY TAYLOR STATE PARK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
SD
000 
WHUS42 KKEY 171728
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
128 PM EDT THU MAY 17 2007

...MINOR COASTAL OVERFLOW EXPECTED AGAIN AROUND TIMES OF HIGH TIDE
   FRIDAY...

FLZ076>078-180130-
/O.CON.KKEY.CF.S.0001.000000T0000Z-070518T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
128 PM EDT THU MAY 17 2007

THE COINCIDENCE OF A NEW MOON ON MAY 16TH...WITH A LUNAR
PERIGEE...WHEN THE MOON IS CLOSEST TO EARTH...ON MAY 15TH...HAS
CONTRIBUTED TO ABOVE NORMAL TIDES AROUND THE FLORIDA KEYS. TIDE
OBSERVATIONS CONTINUE TO BE ABOUT 1 FOOT ABOVE EXPECTED. HIGH
TIDES WILL CONTINUE ABOUT 2 TO 3 FEET ABOVE MEAN LOWER LOW WATER
ACROSS THE FLORIDA KEYS ON FRIDAY. MINOR COASTAL FLOODING WILL OCCUR
AT SOME LOCATIONS IN THE KEYS WITH WHEN WATER LEVELS ARE NEAR 3 FEET
ABOVE MEAN LOWER LOW WATER. TIDES ABOUT 3 FEET ABOVE MEAN LOWER LOW
WATER ARE EXPECTED THIS MORNING AND FRIDAY MORNING...FOR A COUPLE OF
HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1108 AM
FRIDAY MORNING. 

AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 957 AM FRIDAY
MORNING. 

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE
HIGHER HIGH TIDE WILL OCCUR AT 1041 AM FRIDAY MORNING.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS
IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$


APA
000 
WHUS42 KKEY 172056 CCA
CFWKEY

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
128 PM EDT THU MAY 17 2007

...MINOR COASTAL OVERFLOW EXPECTED AGAIN AROUND TIMES OF HIGH TIDE 
   FRIDAY...

FLZ076>078-180130-
/O.CON.KKEY.CF.S.0001.000000T0000Z-070518T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
128 PM EDT THU MAY 17 2007

THE COINCIDENCE OF A NEW MOON ON MAY 16TH...WITH A LUNAR
PERIGEE...WHEN THE MOON IS CLOSEST TO EARTH...ON MAY 15TH...HAS 
CONTRIBUTED TO ABOVE NORMAL TIDES AROUND THE FLORIDA KEYS. HIGH 
WATER LEVELS SHOULD BE 2 TO 3 FEET ABOVE MEAN LOWER LOW WATER ACROSS 
THE FLORIDA KEYS FRIDAY. MINOR COASTAL FLOODING WILL OCCUR AT SOME 
LOCATIONS IN THE KEYS WITH WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER 
LOW WATER. SIMILAR WATER LEVELS ARE EXPECTED FRIDAY MORNING...FOR A 
COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1108 AM
FRIDAY MORNING. 

AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 957 AM FRIDAY
MORNING. 

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE
HIGHER HIGH TIDE WILL OCCUR AT 1041 AM FRIDAY MORNING.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS
IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT 
ZACHARY TAYLOR STATE PARK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
BS
000 
WHUS42 KKEY 180130
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
930 PM EDT THU MAY 17 2007

...MINOR TIDAL OVERFLOW EXPECTED AGAIN AROUND TIMES OF HIGHER HIGH 
   TIDE FRIDAY MORNING...

FLZ076>078-181000-
/O.CON.KKEY.CF.S.0001.000000T0000Z-070518T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
930 PM EDT THU MAY 17 2007

THE COINCIDENCE OF A NEW MOON ON MAY 16TH...WITH A LUNAR
PERIGEE...WHEN THE MOON IS CLOSEST TO EARTH...ON MAY 15TH...HAS
CONTRIBUTED TO ABOVE NORMAL TIDES AROUND THE FLORIDA KEYS. HIGH
WATER LEVELS SHOULD BE 2 TO 3 FEET ABOVE MEAN LOWER LOW WATER VALUES
ACROSS THE FLORIDA KEYS FRIDAY. MINOR COASTAL FLOODING WILL OCCUR AT
SOME LOCATIONS IN THE KEYS WITH WATER LEVELS NEAR 3 FEET ABOVE MEAN
LOWER LOW WATER VALUES. WATER LEVELS ARE EXPECTED TO BE NEAR 3 FEET
ABOVE MEAN LOWER LOW WATER VALUES FRIDAY MORNING...FOR A COUPLE OF
HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1108 AM
FRIDAY MORNING.

AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 957 AM FRIDAY
MORNING.

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE
HIGHER HIGH TIDE WILL OCCUR AT 1041 AM FRIDAY MORNING.

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS
IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT
ZACHARY TAYLOR STATE PARK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$
BS
000 
WHUS42 KKEY 181032
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
615 AM EDT FRI MAY 18 2007

...MINOR TIDAL OVERFLOW EXPECTED AGAIN IN THE FLORIDA KEYS TODAY 
AROUND TIMES OF HIGHER HIGH TIDE...

FLZ076>078-182100-
/O.EXT.KKEY.CF.S.0001.000000T0000Z-070518T2100Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
615 AM EDT FRI MAY 18 2007

THE COINCIDENCE OF A RECENT NEW MOON...WITH A LUNAR PERIGEE...WHEN 
THE MOON IS CLOSEST TO EARTH...HAS CONTRIBUTED TO TIDE LEVELS HIGHER 
THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL 
OCCUR AT SOME LOCATIONS IN THE KEYS AGAIN TODAY...WITH WATER LEVELS 
NEAR 3 FEET ABOVE MEAN LOWER LOW WATER VALUES. THIS SHOULD BE SEEN
FOR A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH 
TIDE. TIDE LEVELS ARE EXPECTED TO PEAK CLOSE TO LEVELS SEEN ON 
THURSDAY.

AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1108 AM THIS 
MORNING.

AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 957 AM THIS MORNING.

AT WHALE HARBOR CHANNEL...UNDER THE HIGHWAY ONE BRIDGE...THE HIGHER 
HIGH TIDE WILL OCCUR AT 1041 AM THIS MORNING.

TIDES ON THE FLORIDA BAY SIDE OF ISLANDS WILL VARY...BUT GENERALLY
OCCUR DURING THE EARLY THROUGH MID AFTERNOON HOURS. 

IN ADDITION...MAXIMUM TIDAL CURRENT SPEED WILL APPROACH 3 KNOTS IN 
SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE 
CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL... 
BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT 
ZACHARY TAYLOR STATE PARK.

ON SATURDAY...HIGHEST TIDES ARE EXPECTED TO BE EITHER CLOSE TO 
TODAYS LEVELS OR A COUPLE OF INCHES LOWER. 

ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE
ABOVE NORMAL TIDES.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at May 16, 3:50 AM EDT, 7 hours 45 minutes earlier.

Area forecast discussion, May 16, 3:50 AM EDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
350 AM EDT WED MAY 16 2007

.DISCUSSION...
ISOLATED SHOWERS ARE SPECKLED ACROSS THE SERVICE AREA THIS
MORNING...MOVING NORTHWEST BETWEEN 15 AND 20 MPH. AWAY FROM THESE
SHALLOW SHOWERS...SKIES ARE PARTLY CLOUDY. IT REMAINS RELATIVELY
WARM ON THE MODERATE TO OCCASIONALLY FRESH EAST
BREEZES...TEMPERATURES ARE STILL CLOSE TO 80S DEGREES ALONG THE
ISLAND CHAIN.

.FORECAST...
ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE SHORT TERM GRIDS ON THIS
UPCOMING FORECAST. A WEAKENING CYCLONIC MID LEVEL CIRCULATION WILL
SLOWLY LIFT OUT OF THE SOUTHEAST GULF OF MEXICO. AT THE
SURFACE...THE ATLANTIC RIDGE OF HIGH PRESSURE STRETCHED ACROSS THE
FLORIDA PENINSULA WILL WEAKEN AND RETREAT EASTWARD WHILE ALL SHORT
RANGE GUIDANCE NOW POINTS TO LOWERING PRESSURES LIFTING THROUGH THE
BAHAMAS AS EARLY AS THURSDAY. INSTABILITY WILL NOT BE AS HIGH AS THE
PREVIOUS 2 DAYS AND MID LEVEL LAPS RATES WILL NOT BE AS STEEP...BUT
ENOUGH WILL RESIDE NEARBY TO LEAVE IN A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TODAY. AS THE STEERING FLOW BACKS THROUGH LATE
THIS EVENING...MAINLAND CONVECTION MAY BECOME A FACTOR FOR THE
SECOND PERIOD. WILL GO SLIGHTLY ABOVE SHORT RANGE MODEL STATISTICS
AS FAR AS POPS ARE CONCERNED AND KEEP A CHANCE OF SHOWERS/TSTMS
ADVERTISED FOR TONIGHT.

THE GFS CONTINUES TO SHOW A MORE PRONOUNCED LOW LIFTING ACROSS CUBA
AND THEN THROUGH THE BAHAMAS ON FRIDAY. BELIEVE THIS SCENARIO IS
EXAGGERATED AT LEAST...AND THE INITIAL TROUGH/LOW LIFTING INTO THE
WESTERN ATLANTIC WILL MORE LIKELY PULL OF WEAK FRONT THROUGH SOUTH
FLORIDA BY EARLY MORNING. HOWEVER...THIS FRONT WILL NOT LIKELY
CHANGE THE LOCAL AIRMASS TO A SIGNIFICANT DEGREE. BROAD HIGH
PRESSURE BUILDING INTO THE SOUTHEAST STATES IS EXPECTED TO KEEP A
MOIST NORTHEAST TO EAST FLOW ESTABLISHED ACROSS THE KEYS AND
SURROUNDING WATERS THROUGH THE EXTENDED PERIODS. LATEST INFORMATION
LOOKS LIKE INSTABILITY AND MARKED FORCING MAY BE LACKING FOR THOSE
LATER PERIODS...BUT FOR NOW WILL KEEP THE MENTION OF THUNDER ADDED
TO THE SHOWERS IN THOSE LATE PERIODS.

ASIDE FROM AN ISOLATED TWEAK OF A DEGREE OR SO IN THE SHORT
TERM...NO CHANGES TO THE TEMEPERATURES FOR THE DURATION OF THE
FORECAST.

&&

.MARINE...
ALL GUIDANCE INDICATES A RATHER QUICK REDUCTION IN WIND SPEEDS
ACROSS ALL WATERS THIS MORNING. BUT SINCE THE LATEST OBS ARE STILL
FLIRTING WITH THE 20 KNOT LEVEL...WILL KEEP THE CAUTIONARY HEADLINES
AT LEAST INITIALLY. PROBABLY BY THE LATE MORNING UPDATE THESE
HEADLINES WILL BE REMOVED. NO OTHER CAUTIONARY HEADLINES ARE
EXPECTED AT THIS TIME THROUGH THE WEEKEND.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ALONG THE MIAMI TO KEY WEST FLIGHT ROUTE
AND AT THE ISLAND TERMINALS OVERNIGHT. ISOLATED SHOWERS AND A FEW
THUNDERSTORMS WILL PRODUCE BRIEF LOCAL MVFR AND/OR IFR CONDITIONS
THIS MORNING. THIS AFTERNOON...SEA BREEZE ACTIVITY OVER SOUTH
FLORIDA...WILL RESULT IN INCREASING SHOWER AND THUNDERSTORM
ACTIVITY. SOME OF THIS ACTIVITY MAY MOVE SOUTHWESTWARD INTO THE KEYS
HALF OF THE ROUTE THIS EVENING. SURFACE WINDS AT ISLAND TERMINALS
WILL START OUT EAST AT 10 TO 15 KNOTS...DECREASING TO AROUND 10
KNOTS OR LESS LATER THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  86 76 85 76 / 30 30 20 20
MARATHON  87 76 87 76 / 30 30 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

04/SD
Hazardous weather outlook, May 16, 6:00 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT WED MAY 16 2007

FLZ076>078-GMZ031>033-052>054-072>075-171000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE
FLORIDA KEYS NATIONAL MARINE SANCTUARY-
600 AM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED IN THE FLORIDA KEYS AND IN THE
WATERS SURROUNDING THE FLORIDA KEYS TODAY AND TONIGHT. THE PRIMARY
HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA KEYS AND IN THE
WATERS SURROUNDING THE FLORIDA KEYS. THE PRIMARY HAZARD WILL BE
CLOUD TO SURFACE LIGHTNING STRIKES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

04

Nearby

Coastal Flood Statements in Florida, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.